Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 7, 2025, 1:20 PM MDT for 8 counties in Idaho. It took effect at Apr 8, 2025, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2025, 1:20 PM MDT (19:20 UTC)
- In effect from
- Apr 8, 2025, 11:00 AM MDT
- Expired
- Apr 8, 2025, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS75 KPIH 071920 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 120 PM MDT Mon Apr 7 2025 IDZ052>054-081030- /O.NEW.KPIH.WI.Y.0009.250408T1700Z-250409T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Fort Hall, Blackfoot, Mud Lake, American Falls, Craters of the Moon NM, INL, Shelley, Pocatello, St. Anthony, Idaho Falls, and Rexburg 120 PM MDT Mon Apr 7 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 11 AM to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Blowing dust may restrict visibility along Interstate 15 north of Idaho Falls, where agricultural activity has begun for the season. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Blowing dust may restrict visibility. Use extra caution. && $$ Visit weather.gov/pocatello for more information. DMH
2 follow-up statements
322 WWUS75 KPIH 080727 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 127 AM MDT Tue Apr 8 2025 IDZ052>054-090200- /O.CON.KPIH.WI.Y.0009.250408T1700Z-250409T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Fort Hall, INL, St. Anthony, Shelley, Craters of the Moon NM, American Falls, Pocatello, Blackfoot, Mud Lake, Rexburg, and Idaho Falls 127 AM MDT Tue Apr 8 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Blowing dust may restrict visibility along Interstate 15 north of Idaho Falls, where agricultural activity has begun for the season. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Blowing dust may restrict visibility. Use extra caution. && $$ Visit weather.gov/pocatello for more information. Messick
153 WWUS75 KPIH 090133 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 733 PM MDT Tue Apr 8 2025 IDZ052>054-090245- /O.EXP.KPIH.WI.Y.0009.000000T0000Z-250409T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Blackfoot, Shelley, INL, Fort Hall, St. Anthony, Rexburg, Idaho Falls, Pocatello, Mud Lake, American Falls, and Craters of the Moon NM 733 PM MDT Tue Apr 8 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will continue to weaken this evening. The wind advisory will be allowed to expire at 8 PM. $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:49 AM MDT, 1 hour 31 minutes earlier. Its key messages:
- Very high elevation snowfall the next 48 hours in the central Idaho mountains, light snow in the upper Snake River highlands
- Very windy conditions with blowing dust in the Snake River plain on Tuesday and Wednesday afternoons and evenings.
- Much colder Tuesday, with warming returning Wednesday.
Area forecast discussion, Apr 7, 11:49 AM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 1149 AM MDT Mon Apr 7 2025 .KEY MESSAGES... - Very high elevation snowfall the next 48 hours in the central Idaho mountains, light snow in the upper Snake River highlands - Very windy conditions with blowing dust in the Snake River plain on Tuesday and Wednesday afternoons and evenings. - Much colder Tuesday, with warming returning Wednesday. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 138 AM MDT Mon Apr 7 2025 Trough will swing through southern Idaho today and tonight, but the trend in the southern half of the forecast area is for lesser snowfall with precipitation also trending lighter. Snow accumulation limited to areas in passes in the northeast highlands, and 8000ft elevation or higher in the central Idaho mountains. A second shortwave trough pushes through Tue/Tue Night, but there is even less of a threat of precipitation. By Wed, PoP currently runs down to zero or near-zero for the entire forecast area. Storm total rainfall doesn't get above 0.10 of an inch in the Snake River plain until north of Rigby. The main focus for rainfall will be in the western half of Custer County, including the Wood River Valley and Stanley basin, where storm total amounts through Tue night are 0.10 to 0.30 in the valleys and up to 0.80 of an inch in the mountains on the very western edge. Even Galena summit will only receive 1 to 2 inches of snow with rain on either side of the snow period, so it is doubtful if much will remain with highs in the 40s both today and Wednesday. There is a risk of thunder in the unstable air behind the front, but for today it will be limited to the western edge of the forecast area. On Tue, it will shift to the northeast corner, staying north and east of Roberts. Expecting a warm day today, but the trough will bring in cold air and cloudiness, so expect a strong cool-down of 12 to 18 deg F to the afternoon high on Tue compared to Mon. The clear skies Wed will allow the return of warmer temperatures for the afternoon. Temperatures will get below freezing for the Snake River plain Wed night. Instability being forecast, the strong wind supporting the trough in the higher altitudes will be able to mix down both Tue and Wed. This will likely mean Wind Advisories for the Snake River plain and possibly the valleys to the south of the Snake River. This includes a threat of reduced visibility in blowing dust--typical this time of year. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Issued at 222 AM MDT Mon Apr 7 2025 High pressure will control the upper-level pattern again come Thursday, with models suggesting daytime highs will climb to 20 or more degrees above climatological norms across our lower valleys on Friday. We have blended the deterministic National Blend with the 75th percentile to begin nudging highs closer to daily means on Thursday, Friday, and Saturday. Confidence is increasing in many low- elevation areas across Southeast Idaho observing record-breaking temperatures during this period, especially on Friday during peak warmth. The ridge axis will shift directly overhead on Friday and continue shifting eastward as the next upper-level trough works into the Pacific Northwest late week. Precipitation chances will reach southern Idaho on Saturday and likely persist through Sunday as the trough axis swings through. However, 500 mb ensemble clusters suggest much uncertainty in the upper-level setup come mid-weekend into early next week, so confidence remains low in the forecast through this timeframe. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1149 AM MDT Mon Apr 7 2025 Clouds are on the increase across the region this morning as a trough across the Pacific NW will bring a weak system to the north of the area. Winds are on the increase as well ahead of this system with gusty S/SW winds in place around KBYI, KIDA and soon to impact KIDA. Some rain showers will likely impact KSUN over the next few hours and then the focus will shift towards the rest of the area as we get into the evening and overnight. Hi-res models remain rather hit or miss with precip as nothing overly organized is expected so have just maintained VCSH wording accordingly. If a stronger shower, or even a very isolated tstm chance, appears likely than some TEMPOs may be needed. Most of the precip should taper off during the overnight but could linger around KDIJ into the daylight hours Tuesday. Winds will increase once again tomorrow, becoming quite breezy, with the strongest winds just beyond the current TAF period but expect some gusts 20-30 kts everywhere tomorrow, closer to 15-25 kts around KSUN. && .PIH WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Messick LONG TERM...Cropp AVIATION...McKaughan
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.